Alert archive / Arkansas / Tornado Warnings in 1999

Tornado Warning 101, NWS Little Rock, AR

August 26, 1999Hot Spring County, Arkansas

NWS Little Rock, AR issued this tornado warning at Aug 26, 1999, 7:13 PM CDT for Hot Spring County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 26, 1999, 7:13 PM CDT (00:13 UTC)
Expired
Aug 26, 1999, 7:45 PM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 7:15 PM CDTThunderstorm Wind 65Lono, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1999-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1999-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
3119 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 270013 RRA
TORLIT
ARC059-270045-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CDT THU AUG 26 1999

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS

* UNTIL 745 PM CDT

* AT 711 PM CDT... DOPPLER WEATHER RADAR INDICATED A TORNADO 12 MILES
  SOUTHEAST OF MALVERN OR IN THE VICINITY OF LONO... MOVING SOUTH AT 30
  MPH.

THE TORNADO IS EXPECTED TO REMAIN MOSTLY IN RURAL AREAS.

A DOPPLER RADAR DETECTED TORNADO MEANS THAT THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT.
..BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOdR YOUR SAFETY...GO
INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.

49/32

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Aug 26, 3:10 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 26, 3:10 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT THU AUG 26 1999

MAIN AREA OF LOW PRESSURE IS IN OHIO WITH ANOTHER VORT MAX DROPPING
SOUTH THROUGH NW MO. AHEAD OF THE LATTER MENTIONED FEATURE AREAS OF
THUNDERSHOWERS HAVE DEVELOPED AND ADVECTED INTO NORTHWEST AR. RH
LEVELS ARE NOT TREMENDOUSLY HIGH WITH THIS SYSTEM AND RAINFALL RATES
ARE ONLY LIGHT TO MODERATE SO FAR. EXPECT THESE STORMS TO CONTINUE
INTO THE NIGHT...MAINLY COVERING THE WESTERN 1/2 OF THE STATE...SO
WENT A LITTLE HIGHER THAN MOS POPS THERE. ALSO INCLUDED 20-30 POPS
IN EASTERN ZONES.

THIS FEATURE WILL MOVE INTO SOUTHWEST AR TOMORROW KEEPING THE
NORTHERN TEER OF COUNTIES OUT OF THE PRECIPITATION THREAT WHILE
WIDELY SCATTERED TO SCATTERED TSRA WILL REDEVELOP OVER THE SOUTH. BY
TOMORROW NIGHT THE SHEAR ZONE SHOULD SET UP CAMP IN LA...BUT WILL
CONTINUE A DIURNAL THREAT OF TSRA ALONG THE SOUTHERNMOST COUNTIES
THROUGH THE EXTENDED.

COOLER AIR MASS WILL BRING TEMPS BACK DOWN TO NORMAL IN NORTH AND
CENTRAL SECTIONS IN THE EXTENDED FORECAST.   /50/

.LIT...NONE

In the hours before

Special weather statement, Aug 26, 4:15 PM CDT, 2 hours 58 minutes before
ARZ030-037-038-040>042-052>054-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT THU AUG 26 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF WESTERN ARKANSAS
UNTIL 10 PM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MUCH OF WESTERN ARKANSAS...EFFECTIVE UNTIL 10 PM THIS EVENING. THE
AREA COVERED BY THE WATCH IS GENERALLY WEST OF A LINE THAT EXTENDS FROM
ROGERS TO ARKADELPHIA.

A SEVERE THUNDERSTORM WATCH MEANS THAT ATMOSPHERIC CONDITIONS ARE
FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO
THE WATCH AREA.

HOT TEMPERATURES AND MOIST AIR HAVE RESULTED IN UNSTABLE CONDITIONS
ACROSS THE WESTERN HALF OF ARKANSAS THIS AFTERNOON. STRONG THUNDERSTORMS
WERE DEVELOPING OVER NORTHWEST ARKANSAS AND EASTERN OKLAHOMA. THESE
STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS WESTERN ARKANSAS
THROUGH THE EVENING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS AND HAIL.

STAY TUNED TO LOCAL TV OR RADIO...CABLE TV...OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

50
Special weather statement, Aug 26, 4:15 PM CDT, 2 hours 58 minutes before
ARZ030-037-038-040>042-052>054-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT THU AUG 26 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF WESTERN ARKANSAS
UNTIL 10 PM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MUCH OF WESTERN ARKANSAS...EFFECTIVE UNTIL 10 PM THIS EVENING. THE
AREA COVERED BY THE WATCH IS GENERALLY WEST OF A LINE THAT EXTENDS FROM
ROGERS TO ARKADELPHIA.

A SEVERE THUNDERSTORM WATCH MEANS THAT ATMOSPHERIC CONDITIONS ARE
FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO
THE WATCH AREA.

HOT TEMPERATURES AND MOIST AIR HAVE RESULTED IN UNSTABLE CONDITIONS
ACROSS THE WESTERN HALF OF ARKANSAS THIS AFTERNOON. STRONG THUNDERSTORMS
WERE DEVELOPING OVER NORTHWEST ARKANSAS AND EASTERN OKLAHOMA. THESE
STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS WESTERN ARKANSAS
THROUGH THE EVENING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS AND HAIL.

STAY TUNED TO LOCAL TV OR RADIO...CABLE TV...OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

50
Local storm report, Aug 26, 4:34 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
434 PM CDT THU AUG 26 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    15 SW MARSHALL            AR   .75 INCH HAIL
08/26/99   SEARCY                         REPORTED BY THE PUBLIC
Local storm report, Aug 26, 4:34 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
434 PM CDT THU AUG 26 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    15 SW MARSHALL            AR   .75 INCH HAIL
08/26/99   SEARCY                         REPORTED BY THE PUBLIC

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:21 PM CDTTornado WarningLZKDallas, Grant34 min
Aug 26, 7:55 PM CDTSevere Thunderstorm WarningLZKDallas35 min
Aug 26, 8:01 PM CDTTornado WarningLZKDallas34 min
Aug 26, 8:08 PM CDTSevere Thunderstorm WarningLZKLogan47 min
Aug 26, 8:18 PM CDTSevere Thunderstorm WarningLZKPolk32 min
Aug 26, 8:25 PM CDTSevere Thunderstorm WarningLZKCalhoun65 min
Aug 26, 8:26 PM CDTSevere Thunderstorm WarningLZKOuachita34 min
Aug 26, 8:31 PM CDTSevere Thunderstorm WarningLZKYell64 min
Aug 26, 10:14 PM CDTSevere Thunderstorm WarningLZKMontgomery46 min

Nearby

Tornado Warnings in Arkansas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.